MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTR
Model Number 03.803.002
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.No patient involvement.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Service and repair reported that the handle of the opal implant holder pistol grip device came off of the instrument.There was no patient involvement.(b)(4).
 
Additional Manufacturer Narrative
Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: dhr review: part number: 03.803.002.Synthes lot number: 6381468.Supplier lot number: 6381468.Release to warehouse date: 14 jul 2010.Supplier: nemcomed.Manufacturing site: monument.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product development investigation was performed for the subject device: service and repair reported that the handle of the opal implant holder pistol grip device came off of the instrument.The customer reported the handle came off the instrument.The repair technician reported the handle came apart from the holder.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.It was confirmed that the handle is separated from the rest of the device.Both components contain teeth which interlock.The teeth on the handle are worn which is likely contributing to the condition of the handle coming apart from the body of the device.There are no broken components.The complaint condition was replicated.The handle can be attached to the body of the device however the connection is loose and they can be easily separated.The following drawings were reviewed during investigation.03_803_002.Dimensional inspection is not applicable as the mating feature of the handle is worn down.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product including material and material properties that would contribute to this complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPLANT HOLDER PISTOL GRIP
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7331545
Report Number2939274-2018-51004
Device Sequence Number13490689
Product Code LXH
UDI-Device Identifier10705034722450
UDI-Public(01)10705034722450(10)6381468
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.803.002
Device Catalogue Number03.803.002
Device Lot Number6381468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/23/2018
04/09/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/03/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1